I used Botox successfully for the past 7 years. I went to a new "TOP" Plastic Surgeon a little closer to me (Missoula Montana) He and his daughter nurse talked me into Dysport , said it's better & cheaper He did the normal injections, I thought all went well 48 hrs later my left eye is droopy. I called the Dr. office immediately. He said will go away in a couple of weeks. I am day 7 and my left eye completely closed. Drops not helping. Embarrassed & depressed, leaving in two weeks for a trip.
Eye Lid Completely Close After Dysport? (photo)
Doctor Answers 7
Dysport Eyelid Dropping
Hi Ranchgirl. The problem is not the switch to Dysport, the problem is the switch to a new injector. Although Dysport does migrate a bit more easily than Botox, quality injectors know this and account for it in their treatments.
The problem should be much better in two weeks but may not be completely resolved. A "top" plastic surgeon is not necessarily a "top" injector. They are two different skills.
Have a question? Ask a doctor
Dysport and Botox are different molecules. The side effect of either one is seepage of the medication to surrounding muscles, in your case the lavator plapebre muscle and cased ptosis of the lid. The injection was too close to the center of the brow. This will improve with time as the effect of the medication resolves, it could be few weeks or feww months. Some eye drops can improve on this ptosis but the drops lasts for two hours only. If you want to try it , you need to see your doctor or an ophthalmologist willing to treat you.
A tincture of time is the remedy for this unfortunate situation. Continue to use the eye drops prescribed and within a couple weeks you should begin to see improvement. The problem was not the switch from Botox to Dysport but rather the toxin traveling to the lavator plapebre muscle. This effect, although devastating, is temporary and should resolve on its own.
You might also like...
The eyelid drooping is a result of how the Dysport was injected. There can be a risk for drooping with either Botox or Dysport. Be reassured that this effect is only temporary and should improve over the next few weeks.
Unfortunately only time will help.
The drops that we use to combat this temporary drooping of eyelids [ptosis] can only raise the eyelid by a couple of millimeters. Your droop is unfortunately too severe, and at this stage, time is your best friend. This could take a few weeks to a couple months to resolve.
Dysport caused eyelid to close
I'm sorry for your experience. The problem isn't a switch from Botox to Dysport, as they are very, very similar products, but the issue is the switch in injectors. This time the Dysport was injected and either 1. too much was used, or 2. it was done too close to the muscle on that side and caused ptosis of the eyelid. In either case, it will eventually wear off in the coming months, but I know that's not the best news. We are lucky sometimes that products like Botox and Dysport are not permanent! If you really liked your old injector and had good results for 7 years, perhaps a longer drive is a better answer for future treatments. Just because someone near you is good at one thing, doesn't always make them good at everything.
Unfortunately this can persist for months.
Dysport is not more prone to this complication than Botox or Xeomin. Generally complication is technique dependent. Iopodine is an eye drop that can both predict when the effect will wear off and help open the eye lid. If the drop is helpful, generally the effect will wear off within 4 to 6 weeks. If the drop has no effect it suggest that the ptosis is likely to persist several months more.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.